Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Nov 10, 2021, 5:49 PM CST for Pawnee County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 5:49 PM CST (23:49 UTC)
- Expired
- Nov 10, 2021, 6:15 PM CST
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 40
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WWUS84 KTSA 102349
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
549 PM CST Wed Nov 10 2021
OKZ059-110015-
Pawnee OK-
549 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southwestern Pawnee
County through 615 PM CST...
At 549 PM CST, Doppler radar indicated a strong thunderstorm near
Pawnee, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawnee... Blackburn...
Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3643 9670 3642 9668 3643 9664 3639 9660
3638 9660 3637 9658 3635 9655 3616 9682
3624 9682 3625 9684 3625 9693 3628 9693
TIME...MOT...LOC 2349Z 227DEG 37KT 3630 9680
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:21 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 10, 5:21 PM CST, 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 521 PM CST Wed Nov 10 2021 ...New AVIATION... .SHORT TERM... (Through Tonight) Issued at 139 PM CST Wed Nov 10 2021 Cap continues to slowly erode this afternoon in association with stronger forcing/low level moisture transport ahead of approaching upper trough. Extensive cloud cover, including scattered showers have inhibited stronger surface heating but still expect SBCAPES to climb into the 1000-1300 J/kg range by late afternoon. Strong to severe storms are expected to develop in the 22-00Z time frame west of Tulsa along frontal boundary with convective line moving into the metro by early evening. Although deep layer shear will be somewhat marginal, steep mid level lapse rates and low wet bulb zero heights will support the potential for severe hail. Further south, across southeast Oklahoma, a discrete thunderstorm or two may develop ahead of main convective line. 0-1 km shear will increase into the 35-40 knot range in association with low level jet and at least a limited tornado threat with large hail/damaging winds will persist through the evening hours. In addition, brief heavy rainfall will be possible over much of the region as PWAT values climb to around 1.25 inches, which is 2 standard deviations from normal. With dormant vegetation over some of the area, localized flooding will be possible with a few of the stronger storms. The overall severe threat will begin to slowly diminish as line of storms move into northwest Arkansas late this evening with the heavier precipitation shifting east of area around 3 am. && .LONG TERM... (Thursday through next Tuesday) Issued at 139 PM CST Wed Nov 10 2021 Cooler conditions into Thursday behind front with high temperatures in the lower 60s. A secondary mid level vort max will rotate around backside of stronger upper low developing over the western Great Lakes region late Thursday night into early Friday morning. A few light rain showers will be possible during this time across NE OK/NW AR with a secondary surge of cooler air into the day Friday. 1026 MB surface high pressure progged to build over the region by Saturday morning and with light winds/clear skies, expect the potential for a more widespread freeze. Another weak cold front will move through on Sunday but with limited moisture to work with, any precipitation would be light a best. As zonal flow aloft becomes established into the early part of next week, warmer conditions are expected with increasing southerly winds. && .AVIATION... (00Z TAFS) Issued at 505 PM CST Wed Nov 10 2021 Cluster of thunderstorms will likely impact the NE OK TAF sites between the 00-04Z time period with LIFR visibilities in the stronger storms. Similar brief/tempo conditions are expected at MLC and NW AR TAF sites later this evening. Behind the main convective line, a brief period of stratiform precip with higher based VFR ceilings will be possible before skies clear from west to east between 06-09Z. Also a period of gusty northwest winds behind the front, especially at E OK TAF sites, before decreasing Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 63 42 55 / 80 0 20 0 FSM 49 64 42 59 / 100 0 10 20 MLC 46 63 42 58 / 100 0 0 10 BVO 42 61 40 53 / 80 0 20 0 FYV 43 60 37 54 / 100 0 10 20 BYV 45 58 40 51 / 100 0 10 10 MKO 45 61 42 54 / 90 0 10 10 MIO 43 59 40 51 / 90 0 20 10 F10 45 63 41 56 / 90 0 10 10 HHW 49 64 41 61 / 100 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...12
Hazardous weather outlook, Nov 10, 4:38 PM CST, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 438 PM CST Wed Nov 10 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 438 PM CST Wed Nov 10 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Remainder of this Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After 6 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered strong thunderstorms have started to develop across portions of eastern Oklahoma late this afternoon. The thunderstorm activity will likely continue to increase in coverage and intensity into the evening hours. Some of these storms could be severe with damaging winds and hail to the size of quarters the main concerns. Although the overall tornado threat is limited, the potential for a tornado or two will exist for a short time early this evening across southeast Oklahoma. The overall severe weather potential will begin to decrease as storms move into northwest Arkansas late this evening although a few strong storms could persist. In addition to the severe thunderstorm potential, localized heavy rainfall and flash flooding are possible through the evening hours. The heavier precipitation will shift east of northwest Arkansas between Midnight and 3 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... A reinforcing cold front will pass Thursday night with gusty northerly winds and cooler temperatures on Friday. Dry and cooler weather continues through the weekend with warmer temperatures and a return to southerly winds by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Nov 10, 4:16 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
416 PM CST Wed Nov 10 2021
OKZ054-059-102300-
Osage OK-Pawnee OK-
416 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of west central Osage
and northwestern Pawnee Counties through 500 PM CST...
At 415 PM CST, Doppler radar indicated a strong thunderstorm near Red
Rock, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fairfax... Ralston...
Burbank... Sooner Lake...
Southern Kaw Lake... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3678 9679 3678 9675
3650 9664 3639 9703 3651 9703 3651 9701
3653 9698 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 2215Z 232DEG 22KT 3646 9714
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Nov 10, 4:59 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 PM CST Wed Nov 10 2021
OKZ054-059-102345-
Osage OK-Pawnee OK-
459 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of west central Osage
and northwestern Pawnee Counties through 545 PM CST...
At 459 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
northeast of Sooner Lake, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fairfax... Ralston...
Burbank... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3658 9689 3660 9692 3672 9673 3642 9661
3633 9696 3633 9703
TIME...MOT...LOC 2259Z 232DEG 22KT 3647 9697
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Nov 10, 5:14 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 PM CST Wed Nov 10 2021
OKZ054-102330-
Osage OK-
514 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of through 530 PM
CST...
At 514 PM CST, Doppler radar indicated a strong thunderstorm near
Hardy, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9659 3687 9675 3700 9675
TIME...MOT...LOC 2314Z 232DEG 22KT 3695 9675
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Nov 10, 5:27 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
527 PM CST Wed Nov 10 2021
OKZ054-059-110000-
Osage OK-Pawnee OK-
527 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of central Osage and
central Pawnee Counties through 600 PM CST...
At 527 PM CST, Doppler radar indicated a strong thunderstorm 5 miles
east of Ralston, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawhuska... Wynona...
Ralston... Blackburn...
Skedee... Pershing...
Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3633 9667 3646 9680 3680 9646 3663 9620
TIME...MOT...LOC 2327Z 219DEG 37KT 3648 9663
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Nov 10, 5:46 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
546 PM CST Wed Nov 10 2021
OKZ054-055-110015-
Osage OK-Washington OK-
546 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of northeastern Osage
and northwestern Washington Counties through 615 PM CST...
At 546 PM CST, Doppler radar indicated a strong thunderstorm near
Bigheart, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Bigheart... Hulah...
Sunset Lake... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9589 3672 9628 3682 9638 3700 9618
TIME...MOT...LOC 2346Z 227DEG 37KT 3683 9626
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Nov 10, 5:49 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
549 PM CST Wed Nov 10 2021
OKZ059-110015-
Pawnee OK-
549 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southwestern Pawnee
County through 615 PM CST...
At 549 PM CST, Doppler radar indicated a strong thunderstorm near
Pawnee, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawnee... Blackburn...
Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3643 9670 3642 9668 3643 9664 3639 9660
3638 9660 3637 9658 3635 9655 3616 9682
3624 9682 3625 9684 3625 9693 3628 9693
TIME...MOT...LOC 2349Z 227DEG 37KT 3630 9680
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:16 PM CST | Special Weather Statement | TSA | Pawnee | 44 min |
| Nov 10, 4:59 PM CST | Special Weather Statement | TSA | Pawnee | 46 min |
| Nov 10, 5:27 PM CST | Special Weather Statement | TSA | Osage | 33 min |
| Nov 10, 5:46 PM CST | Special Weather Statement | TSA | Washington | 29 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.